Anyone used Zyprexa?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

inertia
Regular Member


Date Joined Jan 2009
Total Posts : 48
   Posted 1/16/2009 2:45 PM (GMT -7)   
I finally got to my dr again and had my first therapy session wendsday. I had only been on antidepressands and discussed with my dr about a stablizer. He didn't like the one i had picked out (easy to OD on and i'd need blood tests freqently to check the dose) so he suggested Zyprexa and said it had good results with BP and people on paxil (already taking). I've been on it for 3 days now i know i'm not gonna feel any different for a week or two anyway but i'm sooo sleepy on it. he said it would take care of my insomnia..omg hes not kidding. i hope its a temp side effect; seriously yesterday i sleep from 4am to about 4pm when i got ready for work (late 2nd shift). I almost did it again today but set my alrm for 2pm so i could do dishes. and all i want to do is go back to sleep!
 
Has anyone else been given this medication? is the sleepyness temporary?

BD_spouse
Regular Member


Date Joined Dec 2008
Total Posts : 175
   Posted 1/16/2009 4:33 PM (GMT -7)   

Hi Inertia;

I don't have personal first hand experience with Zyprexa, but my husband has been on it (generic name Olanzapine) and I'm sorry to say but the sleepiness does not go away.  He takes his early in the evening but he's sleeping within 1-1.5 hrs.  He has to take it by 8pm latest so that he can get up in the mornings - if he doesn't have to get up the next day then he'll slack a little and take it at like 9 or 10 (i think he does it so that he can sleep in on Saturdays!! tee hee - he doesn't realize that i'm on to him!! haha nono )

He is now on 20mg of Zyprexa and it doesn't make him MORE sleepy that i've noticed but definately makes him go to bed.  When he was in the midst of a (what i know now as) crazy phase (sorry, what i call it!!) I used to start bugging him to take his pills at dinner time so that the urge to take off was not able to show it's ugly face because he was asleep by 8.  Nights are hardest for him so in a sense (for me anyways) they are a Godsend!!

Good Luck!


From the moment

From the moment i saw you,
I wanted to meet you
From the moment i met you, I wanted to know you
From the moment i knew you, I was in love with you
From the moment i loved you, I wanted to share my life with you
and from that moment to this moment and for the moments to come I will love you with all my heart.
-author unknown


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 1/17/2009 5:30 AM (GMT -7)   

I was on Zyprexa for a while, and I broke out in hives all over my body.  Thankfully they went away after I discontinued med.  I tried several mood stabilizers before I found one that is working well for me so far.  Right now I am on Risperdal.  Everyone reacts differently to meds, I guess that is why most BP's have to try different ones until you find the one that helps the most with the least side effects.

Good luck to your husband and if it does not work, don't let him give up!  Like last night, I felt so good and relaxed and I thought well that's it, I am not taking any more meds.  When I woke up this morning I realized that thought was coming from my BP brain and not the voice of reason.

BP Gemini

 

 


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/17/2009 7:32 AM (GMT -7)   
I know for lots of people, It's been the perfect drug, but it's had side effects. One of the ones I hear most about is weight gain, so watch out for that. But I have heard of lots of people having success with it.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Carenpolar
Veteran Member


Date Joined Mar 2007
Total Posts : 672
   Posted 1/18/2009 1:47 PM (GMT -7)   
I have taken zyprexa since 2006,, It has worn off the drousiness but i only take a small dose  5mg......

BD_spouse
Regular Member


Date Joined Dec 2008
Total Posts : 175
   Posted 1/19/2009 8:37 AM (GMT -7)   
Oh yes - the weight gain. Since it slows your metabolism a lot you will gain weight if you aren't doing something like exercising. My husband has gained almost 50lbs since starting it in the summer!
"Twenty years from now you will be more disappointed by the things you didn't do than by the ones you did do."
--
MARK TWAIN


trying2getby
Regular Member


Date Joined Nov 2008
Total Posts : 146
   Posted 1/19/2009 12:36 PM (GMT -7)   
i take zyprexa 20 mg taken 10 mg at noon and 10 mg at 5 pm. it doesnt make me drowsy, but it could have a different effect on you. it did make me gain weigh though, about 30 lbs in 3 months...

inertia
Regular Member


Date Joined Jan 2009
Total Posts : 48
   Posted 1/19/2009 10:12 PM (GMT -7)   
so far as i've told the dr weight gain i'm not scared of at this point, i just want to feel better. but i dunno if i can take this sleepyness much more....seriously i've gone from insonmia to sleeping 14 hours a day on the first week of taking this stuff. arggg! its too soon to see a difference but i guess i can't be vary moody if i'm sleeping, lol.

but thank you for the encouragement, i will keep takign it. dr wants to see me in about two more weeks anyway so i'll give it until then.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:22 PM (GMT -7)
There are a total of 2,734,355 posts in 301,205 threads.
View Active Threads


Who's Online
This forum has 151325 registered members. Please welcome our newest member, artgal234.
384 Guest(s), 11 Registered Member(s) are currently online.  Details
Tnmproject, CrohnsPanda, desert bound, Wanda1225, Teamchris, reminder, jdcd57, ChickNorris, exqualls, artgal234, snowboat


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer